Alert archive / California / Winter Storm Warnings in 2005
Winter Storm Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Dec 29, 2005, 2:57 PM PST. It took effect at Dec 30, 2005, 3:50 AM PST. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2005, 2:57 PM PST (22:57 UTC)
- In effect from
- Dec 30, 2005, 3:50 AM PST
- Expired
- Jan 2, 2006, 4:00 AM PST
- In force
- 3 days
- Issued by
- NWS Sacramento, CA
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 29, 9:30 AM PST, 5 hours 27 minutes earlier.
Area forecast discussion, Dec 29, 9:30 AM PST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST THU DEC 29 2005
.DISCUSSION...
VERY BRIEF BREAK IN THE WET WEATHER PATTERN OVER OUR AREA THIS
MORNING. UNFORTUNATELY...CLEAR SKIES THIS TIME OF YEAR OFTEN LEAD TO
DENSE FOG AND THAT IS THE CASE THIS MORNING. STILL DEALING WITH A
NARROW STRIP OF DENSE FOG FROM THE SACRAMENTO AREA THROUGH AREAS
JUST EAST OF STOCKTON AND MODESTO.
BIG CONCERN OBVIOUSLY FOCUSES ON OUR NEXT STORM SYSTEM WITH LEADING
EDGE OF ALREADY IMPRESSIVE LOOKING PLUME WORKING IT/S WAY INTO OUR
AREA. MODELS CONTINUE TO SHOW REMARKABLE AGREEMENT CONSIDERING THE
ACTIVE PATTERN WE/RE IN. TO KEEP THIS DISCUSSION SHORT...WILL JUST
SAY THAT IT/S TOUGH TO FIND ANY LIMITING FACTORS FOR THIS NEXT
SYSTEM WITH INCREDIBLE UPPER LEVEL SUPPORT...A SEEMINGLY UNLIMITED
MOISTURE SUPPLY...AND A LOW LEVEL WIND FIELD THAT WILL NOT ONLY
PRODUCE SIGNIFICANT WINDS OVER MOST OF OUR AREA...BUT WILL ALSO
ENHANCE THE OROGRAPHIC CONTRIBUTION TO THE STORM TOTALS.
BASED ON THE AFOREMENTIONED FACTORS...COMBINED WITH THE FACT THAT
MANY OF OUR AREAS HAVE SATURATED OR NEARLY SATURATED SOILS...AND
THAT THE MODELS ARE CONSISTENT IN TRYING TO STALL THE BOUNDARY OVER
OUR AREA BY SATURDAY AS IT BECOMES MORE ALIGNED WITH THE UPPER LEVEL
FLOW...WILL GO WITH A FLOOD WATCH FOR THE ENTIRE FORECAST AREA WHICH
SHOULD BE OUT BEFORE 10 AM THIS MORNING.
WILL LIKELY ISSUE A HIGH WIND WATCH AT SOME POINT LATER THIS MORNING
FOR MOST OF OUR AREA BASED ON THE PROJECTED SURFACE PRESSURE
GRADIENTS AND LOW LEVEL WIND SUPPORT. BASED ON PROGGED 16 MB SURFACE
PRESSURE GRADIENT FROM KSAC TO KMFR AND 850 MB WINDS AROUND 50
KTS...COULD SEE A PERIOD OF GUSTS TO 60 MPH OVER PARTS OF THE
VALLEY/FOOTHILLS FRIDAY AFTERNOON. GUSTS OVER 80 MPH WOULD BE
POSSIBLE ON THE HIGHER PEAKS AND RIDGES IF THIS PATTERN EVOLVES AS
MODELED.
JUSKIE
&&
.AVIATION...
AREAS IFR SOUTHERN SAC AND NRN SAN JOAQUIN AND CSTL MTN VLYS DUE TO
FOG AND LOW CIGS WITH CONDITIONS IMPVG AFT 19Z. ISOLD IFR CONDS OVR
SIERNEV MTN VLYS IMPVG BY 19Z TO MVFR THEN VFR AFT 21Z. VFR CONDS
EXPECTED ALL RTES AFT 21Z.
CIGS LOWERING NRN RTES AFT 06Z FRI DOWN TO OVC040 WITH -SHRA AS WARM
FRONT MOVES INTO NORTHWEST CORNER OF STATE.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
...FLOOD WARNING CONTINUES FOR PORTIONS OF THE UPPER SACRAMENTO
RIVER...
...WINTER STORM WATCH FRIDAY EVENING THROUGH SUNDAY MORNING FOR
WEST SLOPES OF NORTHERN SIERRA NEVADA & WESTERN PLUMAS
COUNTY/LASSEN PARK...
...FLOOD WATCH FOR ALL OF INTERIOR NORTHERN CALIFORNIA FRIDAY
AFTERNOON THROUGH SATURDAY AFTERNOON...
...DENSE FOG ADVISORY FOR UNTIL 10 AM THIS MORNING FOR THE
SOUTHERN SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY...
&&Hazardous weather outlook, Dec 29, 10:58 AM PST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SACRAMENTO CA 1058 AM PST THU DEC 29 2005 CAZ013>019-063-064-066>069-301500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 1058 AM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A FLOOD WARNING CONTINUES FOR THE UPPER SACRAMENTO RIVER AT TEHAMA BRIDGE...VINA WOODSON BRIDGE AND ORD FERRY. * FLOOD STATEMENT............SEE WGUS86 KSTO - FLSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SEVERAL STRONG PACIFIC STORMS WILL IMPACT NORTHERN CALIFORNIA FRIDAY THROUGH MONDAY BRINGING MORE HEAVY PRECIPITATION AND STRONG WINDS WITH MOUNTAIN SNOW. ADDITIONAL FLOODING WILL BE POSSIBLE. * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JJ
In the hours before
Special weather statement, Dec 29, 2:00 PM PST, 57 minutes before
CAZ013>019-063-064-066>069-300000- SPECIAL WEATHER AND PUBLIC INFORMATION STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 200 PM PST THU DEC 29 2005 ...RAIN AND SNOW CONTINUES THROUGHOUT NORTHERN CALIFORNIA... HERE IS A WEATHER SUMMARY FOR THE STORM THAT MOVED OVER NORTHERN CALIFORNIA YESTERDAY. UNFORTUNATELY...THERE WILL ONLY BE A SHORT BREAK FOR THE REGION. THE NEXT STORM MOVES INTO THE NORTHERN CALIFORNIA ON FRIDAY MORNING. STAY TUNED FOR THE LATEST WEATHER UPDATES FROM THE NATIONAL WEATHER SERVICE. ...24 HOUR RAINFALL TOTALS... SHASTA DAM.........................0.45 REDDING............................0.82 RED BLUFF..........................0.40 CHICO..............................0.11 OROVILLE...........................0.83 MARYSVILLE.........................0.52 DOWNTOWN SACRAMENTO................0.45 SACRAMENTO EXECUTIVE AP............0.40 SACRAMENTO INTERNATIONAL AP........0.48 VACAVILLE..........................0.76 STOCKTON...........................0.16 MODESTO............................0.11 GRASS VALLEY.......................0.83 AUBURN.............................0.40 PACIFIC HOUSE......................1.40 FORESTHILL.........................1.35 BURNEY.............................2.18 ...24 HOUR SNOWFALL TOTALS AT THE SKI RESORTS... ALPINE MEADOWS.....................6-10 INCHES BOREAL.............................6-10 SUGAR BOWL.........................4-6 SODA SPRINGS.......................6-10 SIERRA AT TAHOE....................6-08 KIRKWOOD...........................8-12 ...24 HOUR PEAK WIND GUSTS FOR THE MAJOR AIRPORTS... REDDING AIRPORT....................46 MPH AT 0807 AM OROVILLE...........................39 MPH AT 0858 AM RED BLUFF..........................43 MPH AT 0914 AM VACAVILLE..........................31 MPH AT 1024 AM SACRAMENTO INTERNATIONAL AIRPORT...41 MPH AT 0942 AM MARYSVILLE.........................39 MPH AT 0749 AM TRAVIS AFB.........................31 MPH AT 1030 AM SACRAMENTO EXECUTIVE AIRPORT.......33 MPH AT 0949 AM STOCKTON...........................39 MPH AT 1127 AM MODESTO............................30 MPH AT 0840 AM POWELL
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:00 AM PST | Dense Fog Advisory | STO | 2 hr | |
| Dec 29, 2:57 PM PST | Snow Advisory | STO | 20 hr | |
| Dec 29, 3:12 PM PST | Wind Advisory | STO | 46 hr |
Nearby
Winter Storm Warnings in California, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.